Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Diabeties nephropathy, dialysis, severe hiccups,

Hi..My father is a diabeties nephropathy patient ,Currently on dialysis ..He is suffering from severe hiccups from couple of months..Its been a longtime we are visiting the clinics but in vain..I want to know the best medicine available for this ailment as soon as possible.(He is sensitive to certain drugs like Gebantin,perinome ,liofen.eskazine, etc which are causing drowsiness)plz help..
Asked On : Fri, 20 Apr 2012
Answers:  1 Views:  354
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Basically the cause for chronic hiccups,in your father,seems to be due to uncontrolled diabetes,uremia,hyponatremia ,hypokalemia since he is suffering from chronic kidney failure.
Ideally all the metabolic deficiencies should be corrected and this should lead to normalization of hiccups.
The best medicine for chronic hiccups is chlorpromazine which corrects more than 80% cases
Some times haloperidol is also used.
In severe cases intravenous lidocaine has also been tried.
In very severe
cases ,not responding to medicines,Microvascular decompression of vagus nerve or surgical interruption of phrenic nerve is undertaken.
Answered: Fri, 20 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor